Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Strong homology is not additive

Authors: S. Mardešić and A. V. Prasolov
Journal: Trans. Amer. Math. Soc. 307 (1988), 725-744
MSC: Primary 55N35
MathSciNet review: 940224
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using the continuum hypothesis (CH) we show that strong homology groups $ \overline {{H_p}} (X)$ do not satisfy Milnor's additivity axiom. Moreover, CH implies that strong homology does not have compact supports and that $ \overline {{H_p}} (X)$ need not vanish for $ p < 0$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55N35

Retrieve articles in all journals with MSC: 55N35

Additional Information

PII: S 0002-9947(1988)0940224-7
Keywords: Strong homology, Steenrod homology, additivity, derived functors, inverse limits, derived limits, strong shape
Article copyright: © Copyright 1988 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia